Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 26, 2001, 9:41 AM EDT for Georgetown County, South Carolina. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2001, 9:41 AM EDT (13:41 UTC)
- Expired
- May 26, 2001, 11:15 AM EDT
- In force
- 94 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1977 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 261344 SVRILM SCC043-261515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 941 AM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 1115 AM EDT * AT 940 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES SOUTHWEST OF SAMPIT... OR ABOUT 15 MILES WEST OF GEORGETOWN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAMPIT AT 955 AM EDT GEORGETOWN AT 1025 AM EDT PAWLEYS ISLAND BY 1055 AM EDT BROOKGREEN GARDENS BY 1105 AM EDT MURRELLS INLET BY 1110 AM EDT THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ RAS LAT...LON 3338 7969 3320 7964 3313 7925 3357 7901
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:55 AM EDT, 7 hours 46 minutes earlier.
Area forecast discussion, May 26, 1:55 AM EDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 155 AM EDT SAT MAY 26 2001 THUNDERSTORM ACTIVITY JUST WEST OF FORECAST AREA TONIGHT ALONG STALLED FRONTAL BOUNDARY. ACTIVITY BEING ENHANCED BY RIGHT REAR QUAD OF H3 JET MAX. WEAK LOW PRESSURE ON FRONT BETWEEN CAE AND RDU. ANOTHER JET MAX ACROSS SOUTHERN PLAINS CURRENTLY WILL ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. FRONT SHOULD DRIFT A LITTLE FURTHER EAST TODAY AND EXPECT STORMS THIS AFTERNOON AND TONIGHT WILL BE FOCUSED ACROSS THE FORECAST AREA. JET DYNAMICS/MID LEVEL SHORT WAVE/LOW LEVEL FOCUSING MECHANISM (FRONT/OUTFLOW/SEABREEZE)/ADEQUATE MOISTURE DEPTH WITH LOW LEVEL MOISTURE POOLING JUST AHEAD OF FRONTAL BOUNDARY AND COOL TEMPS AT THE MID LEVELS (-15 TO -16)/INSTABILITY (CAPE 2500 J/KG) POINT TO GOOD CHANCE OF SHOWERS AND THUNDERSTORMS DESPITE LATEST MOS GUIDANCE. TIMING FOR BRUNT OF ACTIVITY SHOULD BE IN THE 19Z TO 04Z TIME FRAME. MID LEVEL WINDS OF 50 KT MOVE ACROSS FORECAST AREA THIS EVENING. WILL ISSUE A SEVERE WEATHER OUTLOOK THIS MORNING. SPC HAS AREA IN SLIGHT RISK FOR SEVERE TODAY. UPPER LOW DRIFTS ACROSS THE CENTRAL AND EASTERN GREAT LAKES SUNDAY AND MONDAY AND FINALLY OFF THE NEW ENGLAND COAST LATE TUESDAY OR EARLY ON WEDNESDAY. AVN HAS AN OMEGA BULLSEYE AND SPITTING OUT A FAIR AMOUNT OF RAIN ACROSS THE AREA SUNDAY NIGHT...EXITING ON MONDAY WHILE THE ETA HAS A BROAD AREA OF WEAK LIFT ACROSS THE AREA AND NO PRECIPITATION. WITH REMNANTS OF FRONTAL BOUNDARY ON TOP OF THE AREA OR JUST OFFSHORE...WILL KEEP LOW POPS THROUGH THE PERIOD ALTHOUGH DIFFICULT TO PINPOINT WHEN BETTER CHANCE WARRANTED. FINALLY...COLD FRONT SWINGS THROUGH LATE TUESDAY NIGHT AND HIGH PRESSURE BUILDS SOUTH FOR THE REMAINDER OF THE PERIOD. I WILL INCLUDE POPS FOR TUESDAY AND TUESDAY NIGHT. CWF: CURRENTLY S WIND 15 TO 20 KT AT BUOYS/OMRS WITH BUOYS REPORTING 3 FT SEAS. WILL FORECAST S WIND 15 KT AND 3 TO 4 FT SEAS TODAY. S TO SW WIND TONIGHT AND SUNDAY 10 TO 15 KT WITH 3 TO 4 FT SEAS. FCSTID = 27 ILM 86 64 87 65 / 50 50 20 30 LBT 85 62 87 63 / 50 50 20 30 FLO 86 63 89 64 / 50 50 20 30 MYR 81 65 84 65 / 50 50 20 30 .ILM... NC...NONE. SC...NONE. DIGIORGI
In the hours before
Special weather statement, May 26, 4:35 AM EDT, 5 hours 6 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-261800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 435 AM EDT SAT MAY 26 2001 THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN NORTH CAROLINA THROUGH EARLY SUNDAY. HAZARDOUS WEATHER... SCATTERED TSTMS ARE EXPECTED TODAY. SOME TSTMS THIS AFTERNOON AND EVENING ARE EXPECTED TO PRODUCE HAIL LARGER THAN QUARTERS AND WINDS IN EXCESS OF 60 MPH. LOCALLY...RAINFALL AMOUNTS WILL EXCEED 1 INCH. SKYWARN SPOTTERS... NETWORK ACTIVATION MAY BE REQUIRED LATER TODAY. SYNOPSIS... A WEAK COLD FRONT WILL DRIFT ACROSS THE AREA FROM THE W TODAY AND THEN STALL AND SLOWLY DISSIPATE TONIGHT AND SUN. AN UPPER LEVEL DISTURBANCE WILL TRIGGER SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. DIGIORGI
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:11 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 49 min |
| May 26, 1:00 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.